Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Oct 29
Show Filter
08:30 - 09:00 30 mins
Registration Opens
09:00 - 09:15 15 mins
Info
Chairman’s Conference Welcome

FOCUS GROUP SURVEY: Be the customer – What do you want out of your service?

  • Customers who have a TV subscription
  • What currently makes you stay with your chosen service provider?
  • How many channels do you watch on your TV subscription?
  • How likely are you to still be a subscriber in 12 months’ time?
  • Customers who do not have a TV subscription
  • Why not?
  • What is the biggest factor that would make you subscribe?
  • What features do you think are missing to make a subscription more appealing?

The event begins by making the audience a focus group with a quick survey/voting session with the results only revealed at the end of the conference.

Live voting will be added to multiple sessions throughout the conference. This is your opportunity to engage in the session and influence the discussion. Your opinion matters! These results will be included in the final event report exclusively for event attendees.


09:15 - 09:50 35 mins
Info
Keynote Panel Discussion: Understanding the MENA media & entertainment market – All the cards on the table
  • Moderator Nick Grande - Managing Director, ChannelSculptor
  • Panellist Sanjay Raina - Senior Vice President & General Manager, Fox International Channels
  • Assessing the market:
  • Manufacturers own the home
  • Telcos own the cellular network
  • Customers are compromising on spend


  • The results of Free-to-air channels becoming paid for content
  • Transparency of market numbers – why is this not public knowledge? What’s the big secret?
  • Why are more risks not being taken?
  • Are we in danger of significantly damaging entrepreneurship in the market?
09:50 - 10:10 20 mins
Info
Presentation: From TV to Social - How Broadcasters Are Succeeding with Digital Video in The Middle East
  • Speaker Stephan Jenn - Sales Manager, Tubular Labs

As social platforms continue to attract huge audiences, new and traditional broadcasters across the MENA region are experimenting with ways to distribute and monetize video content. But how can they succeed in this unique and complex environment? Join us in this talk where we’ll explore local content trends, what’s working for social video publishers, plus key lessons on how broadcasters in MENA can grow their audiences internationally.

10:10 - 10:55 45 mins
Info
Panel: International lessons that can be adopted by MENA media and telco players
  • Moderator Ron Garfield - Founder & President, Pacific Media Advisors, Inc
  • Panelist Alptuğ Çopuroğlu - CFO/Head of Business Development, BluTV
  • Panelist Geet Lulla - Managing Director, India, Middle East and Southeast Asia, Gracenote
  • Panelist Rachelle Peterson - Global Director Commercial Distribution, CNNI Turner
  • Panelist Manoj Mathew - Chief Operating Officer, Zee Network
  • Evaluating the APAC, North American, European and African media and telco landscapes
  • Discussing current projects and comparing these with projects in MENA
  • Which models and ideas could be best applied in the region and why?
  • How would you advise regional players go about implementing these points?
10:55 - 11:15 20 mins
A Presentation by Eros Now
  • Speaker Ali Hussein - Chief Operating Officer, Eros Digital
11:15 - 12:00 45 mins
Morning Break & Speed Networking
12:00 - 12:20 20 mins
Info
What makes an OTT proposition and what do greater collaborations mean for the future of OTT?
  • Moderator Nick Grande - Managing Director, ChannelSculptor
  • Panelist Martin Stewart - CEO, OSN
  • Content is not the only element that makes an OTT – What else does?
  • Discussing examples of OTTs thinking outside the box with alternative propositions
  • Which collaborations have proved fruitful for greater differentiation?
  • Partnerships between broadcasters and OTTs

    • When will this happen?
    • Why has it not happened until now?
    • When this happens, what will it look like?
  • Predictions: What will an OTT product/service offer customers 3-5 years from now?
12:20 - 12:40 20 mins
Info
The evolution of Media Consumption
  • Speaker Alain Mayni - Head of Services & Entertainment, Facebook
  • A look at people’s media consumption habits have evolved over the years and the emerging trends 
  • What role does digital play in media consumption? 
  • How do you leverage digital to influence the consumers and reach objectives 
  • Enable existing businesses grow 
  • Retention and capturing customers

12:40 - 12:55 15 mins
Info
Prepare to Face the Music: How to stay in control of your music rights costs and protect your digital business.
  • Speaker Paul Kempton - Managing Director, Footprint Music Consultancy
  • What rights are we talking about and why are they relevant to online service providers?
  • Why it’s important – an often overlooked, and potentially expensive, ongoing cost.
  • Market intelligence: meeting the obligations in emerging markets.
  • Multi-territorial rights: can they be cleared in one place?
  • What steps can be taken to ensure control of these costs and avoidance of legal claims.
12:55 - 13:45 50 mins
Info
Have you found your operator yet? - Analysing the increased OTT and operator partnerships
  • Panelist Claudio Dolce - CEO, Smartplay
  • Panelist Carlos Tibi - Founder and CEO, ICFLIX
  • Panelist Sami Matri - Country Leader MENA, Chez Orange
  • Panelist Evangelos Manolis - Director of TV & Entertainment, Etisalat
  • Panelist Pierre Haddad - Executive Producer, Tele Liban
  • Moderator Matthew Reed - Practice Leader, Middle East and Africa , Ovum
  • Addressing the OTT payment pain point and OTT inclusion in telco data plans
  • How OTT and mobile operator partnerships bring us closer to a more cordless future
  • Discussing the possibility of telcos being a one-stop-shop for Pay-TV, broadband, mobile and OTT services?
  • Could they be the answer to reducing the need for multiple subscriptions?
  • How can telcos further increase their stake in the market?
  • What will be a game changer and how will the nature of bundles expand further in the next two to three years?
13:45 - 14:45 60 mins
Info
Lunch: Media & Telco Hosted Tables – Thought Leadership
  • Get advice from some of the leader of content, technology, marketing, strategy and business development at the biggest media brands in the industry.
  • Get top tips from top brands about your marketing, strategy, talk about your ideas and identify opportunities.
  • This is your chance to talk to the right people within the company
  • You can also find out more about how your peers in your area rose to fame in their given roles


Lunch table hosts include: Fox Networks Group, Turner 

14:45 - 15:05 20 mins
Info
On Stage Interview: Growth strategies in TV: lessons learnt from ramping up European pay TV operations
  • Panelist Stanislav Georgiev - Head of Media Broadcasting, A1 Telekom Austria Group
  • Panelist Dobromira Boyadjieva - Senior Manager, Arthur D. Little
  • What are winning product features, go to market approaches and business models when entering pay TV?
  • What are the pre-requisites and typical pitfalls when launching a service?
  • What are the successful diversification opportunities for pay TV players?
15:05 - 15:25 20 mins
Info
Proactive & Measurable Automation
  • Speaker Nagu Gopalakrishnan - Director & Principal Consultant - Automation and QoE Solutions, TATA Elxsi
  • Measuring the impact of Automation on RoI
  • How Automation helps in improving QoE
  • New age KPIs for development and automation teams
15:25 - 15:45 20 mins
Info
Introducing highly tailored innovative bundles and price points based on household profile
  • Speaker Claudio Dolce - CEO, Smartplay
  • Evaluating tiered bundle options for each household across TV, telecom and energy services
  • Is it sustainable to offer “a la carte” selection rather than fixed bundles with this model?
  • What happens when the household income and demand varies? How is this monitored and profit maximised?
  • How to adjust prices without this resulting in customer churn
15:45 - 16:15 30 mins
Info
Turning traditional media business models upside down
  • Speaker David Purdy - Chief Revenue Officer, Stringay
  • Speaker David Urgell - SVP Strategy, Distribution and Digital, Viacom
  • Moderator Maria Rua Aguete - Research Director, IHS Markit
  • Evaluating the decline in demand for Quadplay services for triple play
  • Analysing the demographic driven demand for OTT vs Linear
  • Evaluating the benefits of OTT-first offerings with Linear as a value-added service
  • Prediction: Is this the future or will the millennials of today revert to traditional linear viewing options once they are out of the 18 – 35 bracket?


16:15 - 17:00 45 mins
Info
Keynote Panel Discussion: Being proactive with interactivity - No longer a must see, it’s a “must experience TV” world
  • Panelist Fares Sayegh - CEO, Roya TV
  • Panelist Alexandra Willis - Head of Communications, Content and Digital, All England Lawn Tennis Club (Championships)
  • Panelist Kinda Ibrahim - Director of Media Partnerships – MENA, Twitter
  • Moderator Matthew Album - Director Business Development- SP Video, Cisco
  • Panelist Alexandre Maes - SVP Buisness Devvelopment, Neulion
  • Using events and social media to get your clients excited about you and your offerings


  • Identifying increased brand perception and loyalty development opportunities:
  • Voting
  • Contests
  • TV Play-a-long
  • Pre, during and post social media campaigns
  • Fans Zones and outdoor activities


  • Discussing the opportunities for multi-screen engagement in and outside the home, as well as subscription opportunities at events
  • What bands do this best (any industry) and what can you transfer as part of your interactive plan?
  • Advice: How best to boost engagement in the short-term, while building loyalty and retaining viewers in the long-term.
17:10 - 18:10 60 mins
Info
TV Connect MENA Networking Drinks

After an insightful first day of content and formal networking, join us for some informal networking and some well-deserved drinks sponsored by FOX NETWORKS GROUP.